Posted 17 August 2010 - 05:30 PM
Posted 17 August 2010 - 05:35 PM
I'd say if definitely worth a try if you can't get Midodrine
Posted 17 August 2010 - 05:42 PM
Some people use SSRIs. Seratonin aids in vasoconstriction, and for some people an SSRI gives a benefit similar to that of midodrine. I've tried a few SSRIs over the years, but none of them were helpful for me. If midodrine is no longer available, though, I will be talking to my cardiologist about trying an SSRI again.
Posted 17 August 2010 - 05:55 PM
I prefer something that's been around awhile (generic!) so would rather start with that and go from there.
Does anyone take SSRI's with Beta Blockers? I just can't give up my beloved propranonol.
Posted 17 August 2010 - 06:05 PM
Does Prozac really work the same ad Midodine?
Another thing you could try, that my dr has me do, is ice therapy. I pack my legs in once for 20minutes 3 times a day. It's a pain in the butt, but my dr says cold contrists. ?I tried it when I was on Midodrine & my bp immediately went sky high, so it much constrict some.
Posted 17 August 2010 - 06:15 PM
Others with generic are Prozac, Effexor, and Zoloft.
I'm not sure if Prozac has the midodrine effect, but it is an SSRI.
Anyone who can share any info on these will be great. I think I'll talk to my specialist about Celexa (generic). I know generic versus brand can be picky for antidepressants but that's what I want to start on generic (much more affordable for me and if one works, wonderful).
Posted 17 August 2010 - 06:22 PM
cold (wear flip-flops or no shoes when it is chilly)
Posted 17 August 2010 - 06:24 PM
Posted 17 August 2010 - 06:30 PM
Welbutrin (buproprion) might offer potential BP increase and fall short of full on stimulants (still lending itself to insomnia for some folks though). ProVigil might do this indirectly a little too but not sure how much it's known for that. The SSNRI's sometimes boost BP I think. All these less direct options get tricky and are probably quite "trial & error" like everything else.
Posted 17 August 2010 - 07:15 PM
Posted 17 August 2010 - 07:41 PM
Now...I have to figure out how much midodrine I have left. I assume I'll have to wean off! Anyone else think they will, too?
Posted 18 August 2010 - 08:16 AM
I hadn't run across this link for the Autonomic Disorders Consortium Participating c?linical Centers before so I am posting it here before I lose it entirely.
Posted 19 August 2010 - 07:43 AM
Posted 19 August 2010 - 01:36 PM
Posted 19 August 2010 - 10:15 PM
I remember her saying that midodrine was the first drug approved for OI, and that it was basically 'part' of ritalin. It was discovered that ritalin raised blood pressure and this was helpful a negative side effect for those with ADD, but not for OI. So, midodrine was developed from ritalin, without all of the side effects of agitation, etc.
Some folks are able to tolerate stimulants like ritalin and do well with them. I did not. But, they have the bonus of raising BP.
I hope I sort of got this right...